Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 88, NWS Nashville, TN

May 26, 2008Rutherford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2008, 3:11 PM CDT for Rutherford County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2008, 3:11 PM CDT (20:11 UTC)
Expired
May 26, 2008, 3:45 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Rutherford County, TN

The radar

The Nashville radar (KOHX), 45 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 904 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
904 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 262011
SVROHX
TNC149-262045-
/O.NEW.KOHX.SV.W.0088.080526T2011Z-080526T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
311 PM CDT MON MAY 26 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RUTHERFORD COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF MURFREESBORO...

* UNTIL 345 PM CDT

* AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES WEST OF MURFREESBORO...
  AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MURFREESBORO BY 335 PM CDT...
  6 MILES SOUTH OF WALTERHILL BY 345 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3589 8622 3569 8625 3573 8660 3585 8662
      3587 8661 3595 8661 3599 8635
TIME...MOT...LOC 2011Z 260DEG 15KT 3585 8655

$$

07
1 follow-up statement
000 
WWUS54 KOHX 262040
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
340 PM CDT MON MAY 26 2008

TNC149-262045-
/O.CON.KOHX.SV.W.0088.000000T0000Z-080526T2045Z/
RUTHERFORD TN-
340 PM CDT MON MAY 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR RUTHERFORD COUNTY...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MURFREESBORO...MOVING
EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MURFREESBORO AND 6 MILES SOUTH OF WALTERHILL BY 345 PM CDT...

LAT...LON 3589 8622 3569 8625 3573 8660 3585 8662
      3587 8661 3595 8661 3599 8635
TIME...MOT...LOC 2040Z 260DEG 15KT 3587 8640

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:50 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 26, 1:50 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
150 PM CDT MON MAY 26 2008

.DISCUSSION...
UPDATE WILL BE ISSUED SHORTLY TO RAISE POPS AND LOWER TEMPS FOR THE
WESTERN AND NORTHERN AREAS. INSTABILITIES ARE LOWER AS YOU MOVE
EASTWARD ACROSS THE CWA. THUS...STILL NOT ANTICIPATING MUCH IN THE
WAY OF SVR STORMS. ISOL STRONG STORMS WITH PEA SIZE HAIL AND WIND
GUSTS TO 40 MPH WILL BE POSSIBLE HOWEVER.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, May 26, 5:25 AM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CDT MON MAY 26 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-271030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
525 AM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY TUESDAY AND TUESDAY NIGHT. THE STORMS
MAY BE STRONG WITH GUSTY WINDS AND HAIL...BUT ARE EXPECTED TO BE
BELOW SEVERE LEVELS.

17/MAG

In the hours before

Special weather statement, May 26, 11:04 AM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1104 AM CDT MON MAY 26 2008

TNZ005>007-022>027-056>060-093-094-261900-
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE-
LAWRENCE-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY...
KINGSTON SPRINGS...NASHVILLE...LINDEN...LOBELVILLE...
CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...
WAYNESBORO...LAWRENCEBURG
1104 AM CDT MON MAY 26 2008

A LINE OF STRONG STORMS WILL MOVE ACROSS WEST MIDDLE TENNESSEE INTO
THE NASHVILLE METRO AREA THROUGH EARLY AFTERNOON. THESE STORMS
WILL LIKELY PRODUCE PEA TO MARBLE SIZED HAIL AND WIND GUSTS TO 40
MPH. ADDITIONALLY...BRIEF HEAVY RAIN MAY LEAVE WATER STANDING ON
ROADWAYS WHICH MAY LEAD TO HYDROPLANING.
Special weather statement, May 26, 12:43 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1243 PM CDT MON MAY 26 2008

TNZ005>009-022>030-056>062-075-093>095-262000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-
LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON...
ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...LINDEN...LOBELVILLE...
CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...
LEWISBURG...MURFREESBORO...SHELBYVILLE...WAYNESBORO...
LAWRENCEBURG...PULASKI
1243 PM CDT MON MAY 26 2008

A BROKEN LINE OF STRONG STORMS WILL MOVE ACROSS WEST MIDDLE
TENNESSEE AND ACROSS THE NASHVILLE METRO AREA THROUGH MID AFTERNOON.
THESE STORMS WILL LIKELY PRODUCE PEA TO MARBLE SIZED HAIL AND WIND
GUSTS TO 40 MPH. ADDITIONALLY...BRIEF VERY HEAVY RAIN MAY SWELL
SMALL CREEKS AND STREAMS...AS WELL AS LEAVE WATER STANDING ON
ROADWAYS WHICH MAY LEAD TO HYDROPLANING.
Special weather statement, May 26, 2:49 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
249 PM CDT MON MAY 26 2008

TNZ007>011-026>034-056>066-075-077>080-093>095-262200-
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON-
TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-
LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...LAFAYETTE...
CELINA...BYRDSTOWN...ASHLAND CITY...KINGSTON SPRINGS...
NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...
GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...
LINDEN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...FAIRFIELD GLADE...
SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...TRACY CITY...
ALTAMONT...COALMONT...SPENCER...WAYNESBORO...LAWRENCEBURG...
PULASKI
249 PM CDT MON MAY 26 2008

A LINE OF STRONG STORMS WILL CONTINUE TO MOVE ACROSS MIDDLE TENNESSEE
INTO THE LATE AFTERNOON. THESE STORMS WILL LIKELY PRODUCE PEA TO
MARBLE SIZED HAIL AND WIND GUSTS BETWEEN 30 AND 40 MPH. ADDITIONALLY...
BRIEF VERY HEAVY RAIN MAY CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...AS WELL AS LEAVE WATER STANDING ON ROADWAYS WHICH MAY LEAD
TO HYDROPLANING. THE STRONGEST STORMS THROUGH 5 PM WILL AFFECT THE
CITIES AND VICINITIES OF CELINA AND LIVINGSTON DOWN TO FRANKLIN...
MURFREESBORO...COLUMBIA...LEWISBURG...LAWRENCEBURG...AND PULASKI.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:31 PM CDTSevere Thunderstorm WarningOHXFentress, Pickett29 min
May 26, 3:45 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee, Warren30 min
May 26, 4:13 PM CDTSevere Thunderstorm WarningOHXWarren32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.